Alert archive / California / Wind Advisories in 2010
Wind Advisory 2, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Jan 10, 2010, 2:42 PM PST for Siskiyou County, California; Jackson County, Oregon. It took effect at Jan 11, 2010, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2010, 2:42 PM PST (22:42 UTC)
- In effect from
- Jan 11, 2010, 10:00 AM PST
- Expired
- Jan 11, 2010, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Jackson County, OR
The radar
The Medford radar (KMAX), 10 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
330 WWUS76 KMFR 102242 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 242 PM PST SUN JAN 10 2010 ...A STRONG PACIFIC STORM WILL BRING STRONG WINDS TO THE REGION MONDAY... .A STRONG PACIFIC STORM WILL MOVE INTO THE COASTAL WATERS LATE TONIGHT THROUGH MONDAY. THIS STORM WILL BRING STRONG SOUTH WINDS AND PERIODS OF HEAVY RAIN...ESPECIALLY IN CURRY COUNTY. ORZ021-022-110645- /O.UPG.KMFR.HW.A.0001.100111T1800Z-100112T1200Z/ /O.NEW.KMFR.HW.W.0012.100111T1800Z-100112T0900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 242 PM PST SUN JAN 10 2010 ...HIGH WIND WARNING IN EFFECT FROM 10 AM MONDAY TO 1 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 1 AM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS WILL INCREASE TO WARNING LEVELS MONDAY MORNING AND THEN PERSIST INTO MONDAY NIGHT. WIND WILL LIKELY PEAK IN STRENGTH LATE MONDAY MORNING THROUGH LATE MONDAY AFTERNOON. * SOUTH WINDS 30 TO 50 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE EXPECTED. HIGHER WINDS ARE POSSIBLE ALONG THE HEADLANDS... PARTICULARLY NEAR CAPE BLANCO. * THE PRIMARY AREA IMPACTED IS LIKELY TO BE COASTAL AREAS ALONG AND NEAR HIGHWAY 101...PARTICULARLY ALONG EXPOSED AREAS OF THE CURRY COUNTY COAST AND IN AND NEAR HUMBUG STATE PARK. * THESE WINDS WILL COMBINE WITH HEAVY RAIN CAUSING VERY POOR DRIVING CONDITIONS...AND POSSIBLE TREE FALL OR DAMAGE...WHICH COULD RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-110645- /O.UPG.KMFR.HW.A.0001.100112T0000Z-100112T1800Z/ /O.NEW.KMFR.WI.Y.0002.100111T2100Z-100112T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 242 PM PST SUN JAN 10 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM MONDAY TO 1 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM MONDAY TO 1 AM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SOUTH WINDS WILL INCREASE MONDAY AFTERNOON TO ADVISORY LEVELS...CONTINUING INTO LATE MONDAY NIGHT BEFORE DECREASING. * SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. * THE INTERSTATE 5 CORRIDOR FROM NEAR BLACK BUTTE SUMMIT TO YREKA WILL BE IMPACTED...WITH THE GREATEST IMPACTS LIKELY IN AND AROUND THE TOWN OF WEED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
861 WWUS76 KMFR 110627 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1027 PM PST SUN JAN 10 2010 ...A PACIFIC STORM WILL BRING STRONG WINDS TO THE REGION MONDAY... .A PACIFIC STORM WILL MOVE INTO THE COASTAL WATERS MONDAY. THIS STORM WILL BRING STRONG SOUTH WINDS AND PERIODS OF HEAVY RAIN...ESPECIALLY IN CURRY COUNTY. ORZ021-022-111430- /O.CON.KMFR.HW.W.0012.100111T1800Z-100112T0900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1027 PM PST SUN JAN 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 1 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 1 AM PST TUESDAY. * WINDS WILL INCREASE TO WARNING LEVELS MONDAY MORNING AND THEN PERSIST INTO MONDAY NIGHT. WIND WILL LIKELY PEAK IN STRENGTH LATE MONDAY MORNING THROUGH LATE MONDAY AFTERNOON. * SOUTH WINDS 30 TO 50 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE EXPECTED. HIGHER WINDS ARE POSSIBLE ALONG THE HEADLANDS... PARTICULARLY NEAR CAPE BLANCO. * THE PRIMARY AREA IMPACTED IS LIKELY TO BE COASTAL AREAS ALONG AND NEAR HIGHWAY 101...PARTICULARLY ALONG EXPOSED AREAS OF THE CURRY COUNTY COAST AND IN AND NEAR HUMBUG STATE PARK. * THESE WINDS WILL COMBINE WITH HEAVY RAIN CAUSING VERY POOR DRIVING CONDITIONS...AND POSSIBLE TREE FALL OR DAMAGE...WHICH COULD RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-111430- /O.CON.KMFR.WI.Y.0002.100111T2100Z-100112T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1027 PM PST SUN JAN 10 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM MONDAY TO 1 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM MONDAY TO 1 AM PST TUESDAY. * SOUTH WINDS WILL INCREASE MONDAY AFTERNOON TO ADVISORY LEVELS...CONTINUING INTO LATE MONDAY NIGHT BEFORE DECREASING. * SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. * THE INTERSTATE 5 CORRIDOR FROM NEAR BLACK BUTTE SUMMIT TO YREKA WILL BE IMPACTED...WITH THE GREATEST IMPACTS LIKELY IN AND AROUND THE TOWN OF WEED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
890 WWUS76 KMFR 110956 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 156 AM PST MON JAN 11 2010 ...A PACIFIC STORM WILL BRING STRONG WINDS TO THE REGION MONDAY... .A PACIFIC STORM WILL MOVE INTO THE COASTAL WATERS MONDAY. THIS STORM WILL BRING STRONG SOUTH WINDS AND PERIODS OF HEAVY RAIN... ESPECIALLY IN CURRY COUNTY. ORZ021-022-111800- /O.CON.KMFR.HW.W.0012.100111T1800Z-100112T0900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 156 AM PST MON JAN 11 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST TUESDAY. * WINDS WILL INCREASE TO WARNING LEVELS MONDAY MORNING AND THEN PERSIST INTO MONDAY NIGHT. WIND WILL LIKELY PEAK IN STRENGTH LATE MONDAY MORNING THROUGH LATE MONDAY AFTERNOON. * SOUTH WINDS 30 TO 50 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE EXPECTED. HIGHER WINDS ARE POSSIBLE ALONG THE HEADLANDS... PARTICULARLY NEAR CAPE BLANCO. * THE PRIMARY AREA IMPACTED IS LIKELY TO BE COASTAL AREAS ALONG AND NEAR HIGHWAY 101...PARTICULARLY ALONG EXPOSED AREAS OF THE CURRY COUNTY COAST AND IN AND NEAR HUMBUG STATE PARK. * THESE WINDS WILL COMBINE WITH HEAVY RAIN CAUSING VERY POOR DRIVING CONDITIONS...AND POSSIBLE TREE FALL OR DAMAGE...WHICH COULD RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ026-111800- /O.EXB.KMFR.WI.Y.0002.100111T1800Z-100112T0600Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 156 AM PST MON JAN 11 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. * SOUTH WINDS WILL INCREASE MONDAY AFTERNOON TO ADVISORY LEVELS...CONTINUING INTO LATE MONDAY NIGHT BEFORE DECREASING. * SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * THE INTERSTATE 5 CORRIDOR NEAR ASHLAND WILL HAVE THE STRONGEST WINDS WITH LIGHTER WINDS AT LOWER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-111800- /O.CON.KMFR.WI.Y.0002.100111T2100Z-100112T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 156 AM PST MON JAN 11 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST TUESDAY. * SOUTH WINDS WILL INCREASE MONDAY AFTERNOON TO ADVISORY LEVELS...CONTINUING INTO LATE MONDAY NIGHT BEFORE DECREASING. * SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. * THE INTERSTATE 5 CORRIDOR FROM NEAR BLACK BUTTE SUMMIT TO YREKA WILL BE IMPACTED...WITH THE GREATEST IMPACTS LIKELY IN AND AROUND THE TOWN OF WEED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ031-111800- /O.NEW.KMFR.HW.A.0002.100112T0000Z-100112T1500Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 156 AM PST MON JAN 11 2010 ...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY MORNING. * SOUTHWEST WINDS WILL INCREASE TO NEAR WARNING LEVELS IN THE AFTERNOON AND STRENGTHEN IN THE EVENING TAPERING OFF EARLY TUESDAY MORNING. * WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH. * ROUTE 31 FROM VALLEY FALLS TO CHRISTMAS VALLEY WILL HAVE STRONG WINDS WITH THE STRONGEST WINDS NEAR SUMMER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$
157 WWUS76 KMFR 111801 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1001 AM PST MON JAN 11 2010 ...A PACIFIC STORM WILL BRING STRONG WINDS TO THE REGION MONDAY... .A PACIFIC STORM WILL MOVE INTO THE COASTAL WATERS TODAY. THIS STORM WILL BRING STRONG SOUTH WINDS AND PERIODS OF HEAVY RAIN. CAZ081-120300- /O.UPG.KMFR.WI.Y.0002.100111T2100Z-100112T0900Z/ /O.EXB.KMFR.HW.W.0012.100111T2100Z-100112T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1001 AM PST MON JAN 11 2010 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * SOUTH WINDS WILL INCREASE MONDAY AFTERNOON TO ADVISORY LEVELS...CONTINUING INTO LATE MONDAY NIGHT BEFORE DECREASING. * SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * THE INTERSTATE 5 CORRIDOR FROM NEAR BLACK BUTTE SUMMIT TO YREKA WILL BE IMPACTED...WITH THE GREATEST IMPACTS LIKELY IN AND AROUND THE TOWN OF WEED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ031-120300- /O.UPG.KMFR.HW.A.0002.100112T0000Z-100112T1500Z/ /O.EXB.KMFR.HW.W.0012.100112T0000Z-100112T1500Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 1001 AM PST MON JAN 11 2010 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SOUTHWEST WINDS WILL INCREASE TO WARNING LEVELS THIS MORNING AND WILL STRENGTHEN IN THE LATE AFTERNOON TAPERING OFF EARLY TUESDAY MORNING. * WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH. * ROUTE 31 FROM VALLEY FALLS TO CHRISTMAS VALLEY WILL HAVE STRONG WINDS WITH THE STRONGEST WINDS NEAR SUMMER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ021-022-120300- /O.CON.KMFR.HW.W.0012.000000T0000Z-100112T0900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1001 AM PST MON JAN 11 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY. * WINDS WILL INCREASE TO WARNING LEVELS MONDAY MORNING AND THEN PERSIST INTO MONDAY NIGHT. WIND WILL LIKELY PEAK IN STRENGTH LATE MONDAY MORNING THROUGH LATE MONDAY AFTERNOON. * SOUTH WINDS 30 TO 50 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE EXPECTED. HIGHER WINDS ARE POSSIBLE ALONG THE HEADLANDS... PARTICULARLY NEAR CAPE BLANCO. * THE PRIMARY AREA IMPACTED IS LIKELY TO BE COASTAL AREAS ALONG AND NEAR HIGHWAY 101...PARTICULARLY ALONG EXPOSED AREAS OF THE CURRY COUNTY COAST AND IN AND NEAR HUMBUG STATE PARK. * THESE WINDS WILL COMBINE WITH HEAVY RAIN CAUSING VERY POOR DRIVING CONDITIONS...AND POSSIBLE TREE FALL OR DAMAGE...WHICH COULD RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ026-120300- /O.CON.KMFR.WI.Y.0002.000000T0000Z-100112T0600Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 1001 AM PST MON JAN 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * SOUTH WINDS WILL INCREASE MONDAY AFTERNOON TO ADVISORY LEVELS...CONTINUING INTO LATE MONDAY NIGHT BEFORE DECREASING. * SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * THE INTERSTATE 5 CORRIDOR NEAR ASHLAND WILL HAVE THE STRONGEST WINDS WITH LIGHTER WINDS AT LOWER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SN/KS
666 WWUS76 KMFR 112228 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 228 PM PST MON JAN 11 2010 ...A STRONG COLD FRONT OFFSHORE HAS BROUGHT STRONG WINDS TO THE REGION... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THROUGH THE OVERNIGHT HOURS. STRONG WINDS AND PERIODS OF HEAVY RAIN CAN BE EXPECTED AS THE FRONT MOVES THROUGH. ORZ031-120700- /O.EXT.KMFR.HW.W.0012.100111T2228Z-100112T1500Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 228 PM PST MON JAN 11 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM PST TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 AM PST TUESDAY. * STRONG SOUTH TO SOUTHWEST WINDS HAVE ALREADY BEEN OCCURRING ACROSS THE AREA WILL WILL CONTINUE TO DO SO THROUGH THE OVERNIGHT HOURS. THE OBSERVED SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL INCREASE A BIT MORE THIS EVENING WITH THE STRONGEST WINDS EXPECTED LATE TONIGHT INTO EARLY TOMORROW MORNING. THE WINDS WILL THEN TAPER OFF TUESDAY MORNING AS THE COLD FRONT CLEARS THE AREA. * PEAK SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN BE EXPECTED TONIGHT. * HIGHER TERRAIN AND ROUTE 31 FROM VALLEY FALLS TO CHRISTMAS VALLEY WILL HAVE STRONG WINDS WITH THE STRONGEST WINDS NEAR SUMMER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ021-022-120700- /O.CON.KMFR.HW.W.0012.000000T0000Z-100112T0900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 228 PM PST MON JAN 11 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY. * STRONG SOUTH WINDS HAVE ALREADY BEEN OCCURRING ACROSS THE AREA WILL WILL CONTINUE TO DO SO THROUGH THE EVENING. THE OBSERVED SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 52 MPH WILL INCREASE A BIT MORE THIS EVENING WITH THE STRONGEST WINDS EXPECTED THIS EVENING. THE WINDS WILL THEN TAPER OFF EARLY TUESDAY MORNING AS THE COLD FRONT CLEARS THE AREA. * PEAK SOUTH WINDS 40 TO 50 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE EXPECTED TONIGHT. HIGHER WINDS ARE POSSIBLE ALONG THE HEADLANDS... PARTICULARLY NEAR CAPE BLANCO. * THE PRIMARY AREA IMPACTED IS LIKELY TO BE COASTAL AREAS ALONG AND NEAR HIGHWAY 101...PARTICULARLY ALONG EXPOSED AREAS OF THE CURRY COUNTY COAST AND IN AND NEAR HUMBUG STATE PARK. * THESE WINDS WILL COMBINE WITH HEAVY RAIN CAUSING VERY POOR DRIVING CONDITIONS...AND POSSIBLE TREES FALLING...WHICH COULD RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-120700- /O.CON.KMFR.HW.W.0012.000000T0000Z-100112T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 228 PM PST MON JAN 11 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY. * STRONG SOUTHEAST WINDS HAVE ALREADY BEEN OCCURRING ACROSS THE AREA WILL WILL CONTINUE TO DO SO THROUGH THE EVENING. THE OBSERVED SOUTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS TO 59 MPH WILL INCREASE A BIT MORE THIS EVENING WITH THE STRONGEST WINDS EXPECTED THIS EVENING. THE WINDS WILL THEN TAPER OFF EARLY TUESDAY MORNING AS THE COLD FRONT CLEARS THE AREA. * PEAK SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THIS EVENING. * THE INTERSTATE 5 CORRIDOR FROM NEAR BLACK BUTTE SUMMIT TO YREKA WILL BE IMPACTED...WITH THE GREATEST IMPACTS LIKELY IN AND AROUND THE TOWN OF WEED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ026-120600- /O.CON.KMFR.WI.Y.0002.000000T0000Z-100112T0600Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 228 PM PST MON JAN 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * STRONG SOUTHEAST WINDS HAVE ALREADY BEEN OCCURRING ACROSS THE AREA WILL WILL CONTINUE TO DO SO THROUGH THE EVENING. THE OBSERVED SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL INCREASE A BIT MORE THIS EVENING WITH THE STRONGEST WINDS EXPECTED DURING THE LATE AFTERNOON TO EARLY EVENING HOURS. THE WINDS WILL THEN TAPER OFF LATE TONIGHT AS COLD FRONT CLEARS THE AREA. * PEAK SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED EARLY TONIGHT. * THE INTERSTATE 5 CORRIDOR FROM ASHLAND TO MEDFORD WILL HAVE THE STRONGEST WINDS WITH LIGHTER WINDS OUTSIDE OF THE ROGUE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS/SN
909 WWUS76 KMFR 120559 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 959 PM PST MON JAN 11 2010 ...A STRONG COLD FRONT OFFSHORE HAS BROUGHT STRONG WINDS TO THE REGION... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THROUGH THE OVERNIGHT HOURS. STRONG WINDS AND PERIODS OF HEAVY RAIN CAN BE EXPECTED AS THE FRONT MOVES THROUGH. ORZ026-120700- /O.EXP.KMFR.WI.Y.0002.000000T0000Z-100112T0600Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 959 PM PST MON JAN 11 2010 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. SOUTHEAST WINDS IN THE ROGUE VALLEY WILL CONTINUE TO DIMINISH THROUGH THE NIGHT. 10 TO 20 MPH SOUTHEAST WINDS WITH GUSTS 20 TO 30 MPH ARE EXPECTED TO CONTINUE THROUGH MIDNIGHT BEFORE DIMINISHING FURTHER. SINCE CURRENT AND EXPECTED WINDS ARE BELOW ADVISORY CRITERIA THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE AT 10 PM PST THIS EVENING. $$ CAZ081-120900- /O.NEW.KMFR.WI.Y.0003.100112T0600Z-100112T0900Z/ /O.EXT.KMFR.HW.W.0012.000000T0000Z-100112T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 959 PM PST MON JAN 11 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 1 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PST TUESDAY. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. * STRONG SOUTH WINDS WILL DIMINISH BELOW WARNING CRITERIA BY 10 PM PST. * SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS 35 TO 50 MPH ARE EXPECTED THROUGH 1 AM PST EARLY TUESDAY MORNING. * THE INTERSTATE 5 CORRIDOR FROM NEAR BLACK BUTTE SUMMIT TO YREKA WILL BE CONTINUE TO BE IMPACTED...THOUGH LESS SO THAN EARLIER TODAY. THE GREATEST IMPACTS ARE LIKELY TO BE IN AND AROUND THE TOWN OF WEED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ021-022-120900- /O.CON.KMFR.HW.W.0012.000000T0000Z-100112T0900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 959 PM PST MON JAN 11 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY. * PEAK SOUTH WINDS 40 TO 50 MPH WITH GUSTS IN NEAR 60 MPH ARE POSSIBLE THROUGH 1 AM PST. HIGHER WINDS ARE POSSIBLE ALONG THE HEADLANDS... PARTICULARLY NEAR CAPE BLANCO. * THE PRIMARY AREA IMPACTED IS LIKELY TO BE COASTAL AREAS ALONG AND NEAR HIGHWAY 101...PARTICULARLY ALONG EXPOSED AREAS OF THE CURRY COUNTY COAST AND IN AND NEAR HUMBUG STATE PARK. * THESE WINDS WILL COMBINE WITH HEAVY RAIN CAUSING VERY POOR DRIVING CONDITIONS...AND POSSIBLE TREES FALLING...WHICH COULD RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ031-121400- /O.CON.KMFR.HW.W.0012.000000T0000Z-100112T1500Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 959 PM PST MON JAN 11 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY. * STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE OVERNIGHT. THE OBSERVED SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL INCREASE A BIT MORE WITH THE STRONGEST WINDS EXPECTED LATE TONIGHT INTO EARLY TOMORROW MORNING. THE WINDS WILL THEN TAPER OFF TUESDAY MORNING AS THE COLD FRONT CLEARS THE AREA. * PEAK SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN BE EXPECTED TONIGHT. * HIGHER TERRAIN AND ROUTE 31 FROM VALLEY FALLS TO CHRISTMAS VALLEY WILL HAVE STRONG WINDS WITH THE STRONGEST WINDS NEAR SUMMER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ LUTZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 10, 2:38 PM PST, 4 minutes earlier.
Area forecast discussion, Jan 10, 2:38 PM PST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
238 PM PST SUN JAN 10 2010
.DISCUSSION...MODELS REMAIN IN VERY GOOD AGREEMENT WITH THIS
APPROACHING STORM. ALTHOUGH THE WINDS ARE NEARLY PARALLEL TO THE
COAST THE GFS AND NAM12 ARE BOTH SHOWING BL WINDS IN THE 55 TO 65
KT RANGE WITH 925MB WINDS OF 70 TO 85 KNOTS. THIS WINDS SHOULD BE
SUFFICIENT TO BRING STORM FORCE WINDS TO THE WATERS AND HIGH WINDS
TO THE COAST...AND HAVE UPPED THE WATCH TO A WARNING ON THE COAST.
THE MODELS ARE INDICATING A WEAKER RDD-MFR GRADIENT AND ARE NOW
INDICATING A WIND ADVISORY IN THE SHASTA VALLEY VERY LONG FETCH
EXTENDING PAST MENDOCINO WILL BRING A MIX OF FRESH SWELL AND HIGH
WIND WAVES...BUT CONDITIONS WILL BE SO EXTREME THAT THE LABEL IS
MOOT. BOTH THE WIND WAVE TOOL AND SWAN ARE INDICATING WIND WAVES
NEAR 24 FT. MIX IN THE FRESH SWELL AND WESTERLY SWELL MOVING IN
AND YOU HAVE A GOOD POSSIBILITY OF ROGUE WAVE FORMATION SIMILAR TO
THE WESTWOOD PAMONA EVENT WITH SIMILAR PATTERN AND WINDS. WEAK
PINEAPPLE EXPRESS IS SHOWING ON THE WV IMAGERY TO PROVIDE GOOD MID
LEVEL MOISTURE FEED TO THE REGION IN ADDITION TO THE STRONG LLVL
FEED WITH THE PRECEDING AND CONTINUING STRONG SURFACE TO 700 MB
FLOW CONVERGING ALONG THE SOUTHERN COAST WITH STRONG...BUT
SLIGHTLY SEPARATED KISSING JET FORMATION PROVIDING A STRONG OMEGA
COUPLET OVER THE REGION TO ENHANCE PRECIP RATES. AS THIS JET
PATTERN LEAVES THE REGION THE LEFT EXIT REGION OF A 160KT JET
MOVES IN RIGHT BEHIND...CONTINUING THE HEAVY PRECIP RATES THROUGH
WEDNESDAY MORNING WHEN THE AXIS OF THE JET FINALLY MOVES THROUGH
THE REGION.
&&
.AVIATION...VFR TO MVFR CONDITIONS CONTINUE AHEAD OF THE
APPROACHING SYSTEM. AS THE FRONT MOVES IN CONDITIONS WILL BECOME
MUCH MORE MVFR TO ISOLATED IFR IN VERY HEAVY PRECIP
RATES...ESPECIALLY IN NORTHERN CALIFORNIA AND THE COAST.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 10 AM MONDAY TO 1 AM PST TUESDAY FOR
ORZ021-ORZ022.
FLOOD WATCH FROM LATE MONDAY NIGHT THROUGH WEDNESDAY MORNING FOR
ORZ021-ORZ022.
CA...WIND ADVISORY FROM 1 PM MONDAY TO 1 AM PST TUESDAY FOR CAZ081.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 AM
PST MONDAY FOR PZZ350-PZZ356.
HAZARDOUS SEAS WARNING FROM 7 AM MONDAY TO 10 PM PST WEDNESDAY
FOR PZZ350-PZZ356.
STORM WARNING FROM 1 PM MONDAY TO 1 AM PST TUESDAY FOR PZZ350-
PZZ356-PZZ370-PZZ376.
GALE WARNING FROM 7 AM TO 1 PM PST MONDAY FOR PZZ350-PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM PST MONDAY
FOR PZZ350-PZZ356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST THIS AFTERNOON FOR
PZZ370-PZZ376.
HAZARDOUS SEAS WARNING FROM 10 PM THIS EVENING TO 10 PM PST
WEDNESDAY FOR PZZ370-PZZ376.
GALE WARNING UNTIL 1 PM PST MONDAY FOR PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ370-PZZ376.
99/99/99Hazardous weather outlook, Jan 10, 7:01 AM PST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 701 AM PST SUN JAN 10 2010 ORZ021-022-110300- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 701 AM PST SUN JAN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IMPACTS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. PLEASE SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. CAZ081-110300- CENTRAL SISKIYOU COUNTY- 701 AM PST SUN JAN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IMPACTS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. PLEASE SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 2:42 PM PST | High Wind Warning | MFR | Siskiyou | 37 hr |
| Jan 10, 2:40 AM PST | Gale Warning | MFR | 34 hr | |
| Jan 10, 2:40 AM PST | Hazardous Seas Warning | MFR | 72 hr | |
| Jan 10, 3:56 AM PST | Dense Fog Advisory | MFR | Curry, Jackson, Josephine | 6 hr |
| Jan 10, 2:34 PM PST | Storm Warning | MFR | 34 hr | |
| Jan 10, 2:42 PM PST | Flood Watch | MFR | Coos, Curry, Douglas | 24 hr |
Nearby
Wind Advisories in California, 2010Wind Advisories in Oregon, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.